advertisement
Question
Posted by: Charlotte | 2012/03/18

Bisopropol, coughing, and cold remedies

I am a 29 y/o female with history of sinus tachycardia for 2 years following parvovirus b19 infection, and viral thyroiditis. I have just started taking bisopropol this week (2.5mg a day). I have no history of asthama, but did get short of breath during viral infection and was prescribed flovent discus for a few months. I do not take it now. The bispopropol gives me quite bad coughing fits for a few hours after I take each tablet. Is this normal? Will it go away? I am supposed to increase does to 5mg after 1 week but am thinking the coughing may get worse?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Dear Charlotte,

Thanks for your question. Parvovirus infection should not normally cause sinus tachycardia, unless you have myocarditis. Have you had an ECG and/or an echocardiogram? Thyroiditis of course may certainly cause a tachycardia if the thyroid is overactive, but the tachycardia should disappear once thyroid function returns to normal.

Bisoprolol does not cause a cough. and I suspect the cough when you started bisoprolol is simply coincidence and was due to something different. .If you want to test the relationship between bisoprolol and coughing, then I would simply wean yourself off bisoprolol over a period of a few days, wait a week until the cough has completely gone, and then re-start bisoprolol. My guess is the cough will not reappear.
2.5 mg of bisoprolol would normally be an adequate daily dose for a young woman with sinus tachycardia and it should not normally be necessary to increase the dose to 5 mg per day, but please discuss this with your doctor.

With every good wish, JT

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cardiologist | 2012/03/22

Dear Charlotte,

Thanks for your question. Parvovirus infection should not normally cause sinus tachycardia, unless you have myocarditis. Have you had an ECG and/or an echocardiogram? Thyroiditis of course may certainly cause a tachycardia if the thyroid is overactive, but the tachycardia should disappear once thyroid function returns to normal.

Bisoprolol does not cause a cough. and I suspect the cough when you started bisoprolol is simply coincidence and was due to something different. .If you want to test the relationship between bisoprolol and coughing, then I would simply wean yourself off bisoprolol over a period of a few days, wait a week until the cough has completely gone, and then re-start bisoprolol. My guess is the cough will not reappear.
2.5 mg of bisoprolol would normally be an adequate daily dose for a young woman with sinus tachycardia and it should not normally be necessary to increase the dose to 5 mg per day, but please discuss this with your doctor.

With every good wish, JT

Reply to Cardiologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement